About this Journal Submit a Manuscript Table of Contents
Advances in Numerical Analysis
Volume 2013 (2013), Article ID 563872, 7 pages
http://dx.doi.org/10.1155/2013/563872
Research Article

Modular Analysis of Sequential Solution Methods for Almost Block Diagonal Systems of Equations

Department of Engineering Mathematics and Physics, Cairo University, Giza 12211, Egypt

Received 18 May 2012; Accepted 21 August 2012

Academic Editor: Michele Benzi

Copyright © 2013 Tarek M. A. El-Mistikawy. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Almost block diagonal linear systems of equations can be exemplified by two modules. This makes it possible to construct all sequential forms of band and/or block elimination methods. It also allows easy assessment of the methods on the basis of their operation counts, storage needs, and admissibility of partial pivoting. The outcome of the analysis and implementation is to discover new methods that outperform a well-known method, a modification of which is, therefore, advocated.